MAUDE Adverse Event Report: ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)

ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)
Catalog Number 01985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Product release date: september 2017, product expiry date: july 2022.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm or clarify what occurred with the device, did the tip of the electrode break or break away or off from the electrode?.
 
Event or Problem Description
It was reported that the patient underwent cystectomy on (b)(6) 2018.During the procedure, the strap broke during use.It was reported that no part of the broken part fell into the patient.The procedure was completed with a like device.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Pc-(b)(4).Additional information was requested and the following was obtained: the electrode broke leaving only on one side, not detaching on the other side.With this, the doctor in charge concluded that no foreign body fell in the patient's abdominal cavity.
 
Additional Manufacturer Narrative
Summary: the device was received for evaluation.The active tip of the device was found to be broken, basic electrical testing was conducted, with no issues.Signs of usage were identified, resulting in a conclusion that the failure occurred during or after use.The failure location, mode and method do indicate failure due to surface (hydrogen) embrittlement.Cause: user/ user error/ wrong handling.

Brand Name
VERSAPOINT ANGLED LOOP
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7393447
Report Number2210968-2018-71847
Device Sequence Number1252345
Product Code HIH
UDI-Device Identifier10705031001008
UDI-Public10705031001008
Combination Product (Y/N)N
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01985
Device Lot NumberUGY1708072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2018
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer04/05/2018
08/02/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date04/06/2018
08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR